|Legal Status||Not Controlled|
No legal implications
Mild aniline analgesic & antipyretic, sometimes used as a cutting agent in drugs of abuse. One of the best known non-narcotic painkilling drugs. Paracetamol is one of the most frequently used OTC medications in the UK, due to cost effectiveness and availability as a painkiller. Due to the white colour of paracetamol tablets, it can easily be used as a cutting or bulking agent in some drugs of abuse with similar appearance, as there are many that conform to the typical “white powder” description. Although very widely available it has an Overdose potential. Large doses cause damage to the liver and kidneys. Regular Alcohol drinkers even of moderate amounts may be less able to tolerate Paracetamol and at higher risk of liver damage from larger doses of the painkiller.
1. Avoid exceeding the recommended daily dose. In the event of exceeding the therapeutic dose or if symptoms occur, seek medical advice. 2. As aforementioned, as 4000 mg is the therapeutic dose in adults per 24 hours, if an adult has administered less than 4000 mg of a drug of abuse in a 24 hour period, it is unlikely to cause paracetamol toxicity, providing no additional paracetamol has been involved. 3. Soft or tender abdomen, jaundice, or vomiting may be an indication of paracetamol toxicity – consider the possibility of involvement if you feel these symptoms and seek urgent medical advice.
|Short Term Effects||
Therapeutic dose for paracetamol usage in adults is 8 tablets (equating to 4000 mg / 4 g) within 24 hours. Exceeding this dosage may precipitate toxic effects, frequently manifested as nausea, vomiting, abdominal pain in the initial stages. This may then be followed after 2-3 days by jaundice and liver failure which may be fatal. Coma & metabolic acidosis are theoretical possibilities in extremely large overdoses. Within the context of drugs of abuse, as the dosages used are often quite small in administration, if less than 4000 mg of the intended drug has been administered within a 24 hour period, it is unlikely to cause paracetamol toxicity from its addition as a cutting or bulking agent. The toxicity of paracetamol may be worsened by pre-existing liver damage such as that caused by chronic alcohol abuse and/or liver cirrhosis.
Despite being readily available over the counter, overconsumption of paracetamol can have fatal effects due to the action of the primary metabolite, N-acetyl-p-benzoquinone imine (NAPQI), formed mainly through glucuronidation. Whilst in small amounts the metabolite is readily detoxified by the liver, large quantites of metabolised paracetamol will continue to create large amounts of NAPQI, which is toxic to the liver and can lead to fulminant hepatic failure. About 300 people a year die from Paracetamol overdose.
Identified in Poland: • N-(2-(dimethylamino)cyclohexyl)-N-methylbenzo[d][1,3]dioxole-5-carboxamide (3,4-methylenedioxy-U-47700)a NPS Opioid
There have been recent deaths and hospitalisations relating to substance use at festivals.: Be aware that over the past few years there has been an increase in the dosage and purity of substances available, in particular MDMA ‘Ecstasy’ pills. Increased purity and dosage means an increase in potential for adverse effects. Pills and powders etc.. may not contain what is intended, different substances have different doses,effects, time of onset and duration. Where WEDINOS have tested pressed pills; the result relates only to the samples analysed and cannot be used to indicate the contents, profile or quality of a wider batch of the substance. This is always the case despite pills having the same logo, shape size and colour.